Missouri, 2005Flash Flood in Missouri, August 22, 2005
August 22, 2005 · NWS SGF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 22, 1:43 PM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 22, 1:43 PM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
243 PM CDT MON AUG 22 2005
...MESOSCALE CONVECTIVE DISCUSSION...
FLOODING IS BECOMING THE PRIMARY HAZARD THIS AFTERNOON IN
ASSOCIATION WITH CONVECTION OVER WEST CENTRAL AND CENTRAL MISSOURI.
PWATS ON THE ORDER OF 2 INCHES ALONG WITH SLOW MOVEMENT OF
CONVECTIVE CLUSTERS WILL BE CONDUCIVE TO FLASH FLOODING.
WILL ALSO CONTINUE TO MONITOR FOR STRONG TO SEVERE STORMS. VISIBLE
SAT TRENDS ARE SHOWING SOME BREAKS IN THE CLOUD COVER...WHICH WILL
LEAD TO RAPID DESTABILIZATION ACROSS SOUTHEAST KANSAS AND
SOUTHERN/CENTRAL MISSOURI. STAY TUNED.
.DISCUSSION...
COMPLEX WEATHER SCENARIO WILL CONTINUE INTO TUESDAY AS SEVERAL MINOR
LIFTING MECHANISMS WILL AFFECT THE MISSOURI OZARKS AND SOUTHEAST
KANSAS THROUGH TUESDAY AFTERNOON. SURFACE MOISTURE CONVERGENCE AND
ANOTHER IN A SERIES OF 250MB JET STREAKS WILL PROVIDE SOME UPPER
LEVEL SUPPORT FOR SHOWERS AND THUNDERSTORMS TO DEVELOP IN ADDITION
TO THE STATIONARY FRONT WHICH STAYS ROOTED IN PLACE ACROSS SOUTHERN
MISSOURI. WITH THE FRONT HANGING AROUND LOW LEVEL MOISTURE SHOULD
ALLOW CLOUD COVER TO REMAIN ACROSS THE AREA INTO WEDNESDAY THUS
NUDGED TEMPERATURES DOWN A DEGREE OR TWO FOR THE NEXT FEWS DAYS. AFTER
TUESDAY LITTLE IN THE WAY OF SUPPORT FOR PRECIPITATION AS 850MB FLOW
IS VERY WEAK AND UPPER LEVEL DYNAMICS ARE FARTHER TO THE NORTH
ACROSS NW MISSOURI AND IOWA ON THURSDAY.
FOR WEDNESDAY THROUGH FRIDAY...WILL CONTINUE TO SEE MOSTLY CLOUDY
SKIES AS 925-700MB RH IS AROUND 90 PERCENT...WITH NO FEATURE PRESENT
TO MOVE THE AIRMASS OUT OF THE AREA. DGEX/GFS/NAM ALL DRAG THE TAIL
END OF A COLD FRONT ACROSS THE REGION LATE FRIDAY NIGHT AND SATURDAY
MORNING IN ASSOCIATION WITH THE LOW OVER CENTRAL CANADA. PLENTY OF
MOISTURE...SOME UPPER LEVEL SUPPORT FROM JET STREAK LIFTING TO THE
NORTHEAST...AND 850MB WINDS OF 20-25KT OVER SE KS SHOULD BE ENOUGH
TO ALLOW SHOWERS AND A FEW THUNDERSTORMS TO DEVELOP.
INTERESTING TO SEE THE DGEX/ECMWF/NAM GRABBING HOLD OF THE LOW OVER
THE BAHAMAS. DGEX AND NAM BOTH DEEPEN THE LOW INTO A TROPICAL SYSTEM
AND SEND IT INTO FLORIDA AND UP THE EAST COAST. WHILE THE GFS AND
ECMWF HAVE IT A LITTLE WEAKER AND GOING ACROSS FLORIDA INTO THE GULF
LATE NEXT WEEK. IF THAT IS THE CASE...THE FORECAST HIGH OVER THE
SOUTH EAST WOULD TEND TO STEER THE SYSTEM INTO THE TX/LA COAST AND
UP INTO THE CENTRAL PLAINS NEXT WEEKEND.
HATCH
&&
.AVIATION...
THE COMBINATION OF A COLD FRONT AND A WEAK UPPER LEVEL DISTURBANCE
WILL CAUSE SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE ACROSS
MUCH OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS
AFTERNOON AND EVENING. IF JOPLIN OR SPRINGFIELD AIRPORTS ARE
DIRECTLY IMPACTED BY A STORM...THEN FLIGHT CONDITIONS COULD FALL
WITHIN THE IFR CATEGORY. ALL TWEB ROUTES WILL BE AFFECTED BY
SHOWERS AND THUNDERSTORMS AS WELL.
LOOK FOR CEILINGS TO FALL INTO THE MVFR TO IFR RANGE AS THE FRONT
SHIFTS SOUTH INTO SOUTHERN MISSOURI.
CRAMER
&&
SGF WATCHES/WARNINGS/ADVISORIES...
.MO...FLASH FLOOD WARNING FOR MORGAN AND MILLER UNTIL 830 PM.
.KS...NONE.
SGF TEAM
Hazardous weather outlook, Aug 22, 1:54 PM CST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
254 PM CDT MON AUG 22 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
254 PM CDT MON AUG 22 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS CONTAINING MARGINALLY SEVERE WIND GUSTS... FREQUENT
CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLASH FLOODING.
AREAS AFFECTED AND TIMING:
MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING
ALONG AND 25 MILES NORTH AND SOUTH OF A LINE FROM NEVADA TO SALEM
MISSOURI.
DISCUSSION:
A STALLED OUT COLD FRONT THAT EXTENDS FROM EAST CENTRAL KANSAS TO
CENTRAL MISSOURI WILL BE A FOCUS FOR THUNDERSTORM DEVELOPMENT
THROUGH THIS EVENING. MOISTURE POOLING ALONG THIS FEATURE HAS
CREATED A MARGINALLY UNSTABLE ATMOSPHERE NEAR THE FRONT. A FEW
STORMS MAY BECOME STRONG TO SEVERE CONTAINING DAMAGING WINDS IN
EXCESS OF 60 MPH.
ALSO...THE COMBINATION OF HIGH MOISTURE CONTENT IN THE ATMOSPHERE
AND THE EXPECTED SLOW MOVEMENT OF THE STORMS MAY CAUSE AREAS OF
FLOODING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
AS THE COLD FRONT SHIFTS INTO ARKANSAS BY TUESDAY MORNING...THE
AIRMASS OVER SOUTHERN MISSOURI AND SOUTHEAST KANSAS WILL REMAIN
SATURATED WITH HIGH MOISTURE CONTENT. AREAS THAT EXPERIENCE
BREAKS IN THE CLOUDS WILL BECOME SUFFICIENTLY UNSTABLE FOR
SCATTERED THUNDERSTORM DEVELOPMENT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
CRAMER
In the hours before
Local storm report, Aug 22, 10:32 AM CST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1132 AM CDT MON AUG 22 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG DIGGINS 37.17N 92.87W
08/21/2005 WEBSTER MO PUBLIC
LARGE TREE BLOWN DOWN
0530 PM HAIL 5 SW BRANSON 36.60N 93.28W
08/21/2005 1.00 INCH TANEY MO PUBLIC
QUARTER SIZE HAIL REPORTED AT TABLE ROCK LAKE
0659 PM TSTM WND DMG BENNETT SPRINGS 37.73N 92.87W
08/21/2005 LACLEDE MO UTILITY COMPANY
TREE BLOWN INTO POWER LINE
0730 PM TSTM WND DMG VANZANT 36.97N 92.32W
08/21/2005 DOUGLAS MO PUBLIC
2 BARNS SUSTAINED MAJOR ROOF DAMAGE ROOF AND SIDING
BLOWN OFF.
0852 PM TSTM WND DMG 1 NW ROVER 36.73N 91.63W
08/21/2005 OREGON MO LAW ENFORCEMENT
TREE BLOWN DOWN BLOCKING HIGHWAY 160 ALONG OREGON-HOWELL
COUNTY LINE
0900 PM TSTM WND DMG PEACE VLY 36.83N 91.77W
08/21/2005 HOWELL MO UTILITY COMPANY
2 POWERPOLES BLOWN DOWN
SCHULTZLocal storm report, Aug 22, 10:39 AM CST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1139 AM CDT MON AUG 22 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG LONG LANE 37.62N 92.92W
08/21/2005 DALLAS MO UTILITY COMPANY
TREE BLOWN INTO POWERLINE
0735 PM TSTM WND DMG PHILLIPSBURG 37.55N 92.80W
08/21/2005 LACLEDE MO UTILITY COMPANY
PARTIAL ROOF OF HOUSE BLOWN INTO POWERLINE
SCHULTZFlash Flood, Pulaski
- When
- August 22, 3:25 PM CST to 5:00 PM CST
- Where
- Pulaski County, St Robert
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.817, -92.233
Thunderstorms with heavy rain caused flash flooding to occur over several sections of Missouri Avenue on the south side of St. Robert.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in Mississippi, August 22, 2005$2.1 million · 70 kt wind · 9 events
- Damaging Wind in Alabama, August 22, 2005$175,000 · 50 kt wind · 1 event
- Lightning Strike in Alabama, August 22, 2005$90,000 · 1 event
- Hail and Damaging Wind in Texas, August 22, 2005$65,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in Georgia, August 22, 2005$43,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Alabama, August 22, 2005$25,000 · 1 in hail · 9 events
- Lightning Strike in Tennessee, August 22, 2005$25,000 · 1 event
- Flash Flood and Hail in Kansas, August 22, 20051.75 in hail · 17 events
- Hail and Damaging Winds in Kansas, August 22, 20051 in hail · 13 events
- Lightning Strike in Florida, August 22, 20051 injured · 1 event
- Flash Flooding and Hail in Colorado, August 22, 20051 in hail · 6 events
- Hail in Colorado, August 22, 20051.75 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470708.